Transfer principles and relative inequality aversion a majorization approach

Ronny Aboudi, Dominique Thon

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


This paper characterizes two preorders over vectors, representing here income distributions, which, for the case of an order-preserving additive welfare function W=∑1n u(xi), correspond to the increasing concave functions u which are more concave than u(x)=ln x and than u(x)=-1/x, respectively. We provide a characterization of those W functions that is quite distinct from the one recently provided by Fleurbaey and Michel, Mathematical Social Sciences, 2001. The two sets of results are shown to be complementary.

Original languageEnglish (US)
Pages (from-to)299-311
Number of pages13
JournalMathematical social sciences
Issue number3
StatePublished - Jul 2003


  • Income inequality
  • Majorization
  • Risk aversion
  • Stochastic dominance

ASJC Scopus subject areas

  • Sociology and Political Science
  • Social Sciences(all)
  • Psychology(all)
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Transfer principles and relative inequality aversion a majorization approach'. Together they form a unique fingerprint.

Cite this